MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 09H39-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated hemoglobin results generated on the cell-dyn emerald instrument for one patient.The initial hemoglobin result was 9.2 g/dl, repeated at labcore 5.3 g/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The customer submitted data to aid this investigation.The investigation included a review of product historical data and product labeling.A review was performed for any trends and all customer complaints received for this issue.The review of this data did not identify any trends or abnormal complaint activity.Labeling was found to be adequate for the complaint issue.Review of the attached data found that the cd emerald flagged multiple parameters for all of the patients as being outside of the patient limits (shown with either an l or h), indicating that verification of results may be required per the laboratory¿s protocol.In particular, the hemoglobin (hgb) results for patients 1 and 2 were flagged with an h and patient 3 was flagged with an l.Multiple interpretive messages were generated by the cd emerald.The platelet and mpv results for patient 3 were flagged with an asterisk for count invalidation.Based on the information provided, the issue was resolved by field service replacing the counting chambers w/o aperture.Based on the complaint investigation, a deficiency was not identified.

Brand Name
CELL-DYN EMERALD SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
433331157
MDR Report Key13395656
Report Number2919069-2022-00003
Device Sequence Number14459486
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public00380740020088
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09H39-01
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown